Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Spin characteristic classes and reduced $K\textrm {Spin}$ group of a low-dimensional complex

Authors: Bang He Li and Hai Bao Duan
Journal: Proc. Amer. Math. Soc. 113 (1991), 479-491
MSC: Primary 55R50; Secondary 57R20
MathSciNet review: 1079895
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note studies relations between Spin bundles, over a CW-complex of dimension $\leq 9$, and their first two Spin characteristic classes. In particular by taking Spin characteristic classes, it is proved that the stable classes of Spin bundles over a manifold $M$ with dimension $\leq 8$ are in one to one correspondence with the pairs of cohomology classes $({q_1},{q_2}) \in {H^4}(M;\mathbb {Z}) \times {H^8}(M;\mathbb {Z})$ satisfying \[ ({q_1} \cup {q_2} + {q_2})\bmod 3 + U_3^1 \cup ({q_1}\bmod 3) \equiv 0\], where $U_3^1 \in {H^4}(M;{\mathbb {Z}_3})$ is the indicated Wu-class of $M$. As an application a computation is made for $\widetilde {K\operatorname {Spin} }(M)$, where $M$ is an eight-dimensional manifold with understood cohomology rings over $\mathbb {Z},{\mathbb {Z}_2},$, and ${\mathbb {Z}_3}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R50, 57R20

Retrieve articles in all journals with MSC: 55R50, 57R20

Additional Information

Keywords: Spin bundle, Spin characteristic classes, Classifying space of a topological group, Steenrod reduced power operations, Wu classes of a manifold, Postnikov decomposition of a map
Article copyright: © Copyright 1991 American Mathematical Society